\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

On the Smoluchowski-Kramers approximation for SPDEs and its interplay with large deviations and long time behavior

  • * Corresponding author

    * Corresponding author 

* Partially supported by the NSF grant DMS 1407615

Partially supported by the NSF grant DMS 1407615
Abstract Full Text(HTML) Related Papers Cited by
  • We discuss here the validity of the small mass limit (the so-called Smoluchowski-Kramers approximation) on a fixed time interval for a class of semi-linear stochastic wave equations, both in the case of the presence of a constant friction term and in the case of the presence of a constant magnetic field. We also consider the small mass limit in an infinite time interval and we see how the approximation is stable in terms of the invariant measure and of the large deviation estimates and the exit problem from a bounded domain of the space of square integrable functions.

    Mathematics Subject Classification: 60H15, 60F10, 35L71, 35K57, 49J45.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  •   R. Carmona  and  D. Nualart , Random non-linear wave equation: Smoothness of solutions, Probability Theory and Related Fields, 79 (1988) , 469-508.  doi: 10.1007/BF00318783.
      S. Cerrai, Second Order PDE's in Finite and Infinite Dimension. A Probabilistic Approach Lecture Notes in Mathematics 1762, Springer Verlag, 2001. doi: 10.1007/b80743.
      S. Cerrai  and  M. Freidlin , On the Smoluchowski-Kramers approximation for a system with an infinite number of degrees of freedom, Probability Theory and Related Fields, 135 (2006) , 363-394.  doi: 10.1007/s00440-005-0465-0.
      S. Cerrai  and  M. Freidlin , Smoluchowski-Kramers approximation for a general class of SPDE's, Journal of Evolution Equations, 6 (2006) , 657-689.  doi: 10.1007/s00028-006-0281-8.
      S. Cerrai  and  M. Freidlin , Approximation of quasi-potentials and exit problems for multidimensional RDE's with noise, Transactions of the AMS, 363 (2011) , 3853-3892.  doi: 10.1090/S0002-9947-2011-05352-3.
      S. Cerrai  and  M. Freidlin , Small mass asymptotics for a charged particle in magnetic field and long-time influence of small perturbations, Journal of Statistical Physics, 144 (2011) , 101-123.  doi: 10.1007/s10955-011-0238-3.
      S. Cerrai  and  M. Röckner , Large deviations for invariant measures of stochastic reaction-diffusion systems with multiplicative noise and non-Lipschitz reaction term, Annales de l'Institut Henri Poincaré (Probabilités et Statistiques), 41 (2005) , 69-105.  doi: 10.1016/j.anihpb.2004.03.001.
      S. Cerrai and M. Salins, On the Smoluchowski-Kramers approximation for a system with an infinite number of degrees of freedom subject to a magnetic field, arXiv: 1409.0803.
      S. Cerrai  and  M. Salins , Smoluchowski-Kramers approximation and large deviations for infinite dimensional non-gradient systems with applications to the exit problem, Ann. Probab., 44 (2016) , 2591-2642.  doi: 10.1214/15-AOP1029.
      S. Cerrai  and  M. Salins , Smoluchowski-Kramers approximation and large deviations for infinite dimensional gradient systems, Asymptotics Analysis, 88 (2014) , 201-215. 
      Z. Chen  and  M. Freidlin , Smoluchowski-Kramers approximation and exit problems, Stochastics and Dynamics, 5 (2005) , 569-585.  doi: 10.1142/S0219493705001560.
      R. Dalang  and  N. E. Frangos , The stochastic wave equation in two spatial dimensions, The Annals of Probability, 26 (1998) , 187-212.  doi: 10.1214/aop/1022855416.
      G. Da Prato  and  V. Barbu , The stochastic non-linear damped wave equation, Applied Mathematics and Optimization, 46 (2002) , 125-141.  doi: 10.1007/s00245-002-0744-4.
      G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions Cambridge University Press, Cambridge, 1992. doi: 10.1017/CBO9780511666223.
      G. Da Prato and J. Zabczyk, Ergodicity for Infinite Dimensional Systems London Mathematical Society, Lecture Notes Series 229, Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829.
      E. B. Davies, Heat Kernels and Spectral Theory Cambridge University Press, Cambridge, 1989. doi: 10.1017/CBO9780511566158.
      A. Dembo and O. Zeitouni, Large Deviations Techniques and Applications Springer-Verlag, 1998. doi: 10.1007/978-1-4612-5320-4.
      M. Freidlin , Random perturbations of reaction-diffusion equations: The quasi deterministic approximation, Transactions of the AMS, 305 (1988) , 665-697.  doi: 10.2307/2000884.
      M. Freidlin , Some remarks on the Smoluchowski-Kramers approximation, Journal of Statistical Physics, 117 (2004) , 617-634.  doi: 10.1007/s10955-004-2273-9.
      M. Freidlin  and  W. Hu , Smoluchowski-Kramers approximation in the case of variable friction, J. Math. Sci., 179 (2011) , 184-207.  doi: 10.1007/s10958-011-0589-y.
      M. Freidlin , W. Hu  and  A. Wentzell , Small mass asymptotic for the motion with vanishing friction, Stochastic Processes and Applications, 123 (2013) , 45-75.  doi: 10.1016/j.spa.2012.08.013.
      M. Freidlin and A. Wentzell, Random Perturbations of Dynamical Systems Springer-Verlag, 1998. doi: 10.1007/978-1-4612-0611-8.
      I. Gyöngy  and  N. V. Krylov , Existence of strong solutions for Itô's stochastic equations via approximations, Probability Theory and Related Fields, 105 (1996) , 143-158.  doi: 10.1007/BF01203833.
      S. Hottovy , G. Volpe  and  J. Wehr , Noise-induced drift in stochastic differential equations with arbitrary friction and diffusion in the Smoluchowski-Kramers limit, Journal of Statistical Physics, 146 (2012) , 762-773.  doi: 10.1007/s10955-012-0418-9.
      S. Hottovy , A. McDaniel , G. Volpe , Giovanni  and  J. Wehr , The Smoluchowski-Kramers limit of stochastic differential equations with arbitrary state-dependent friction, Communications in Mathematical Physics, 336 (2015) , 1259-1283.  doi: 10.1007/s00220-014-2233-4.
      A. Karczewska and J. Zabczyk, A note on stochastic wave equations, Evolution Equations and their Applications in Physical and Life Sciences (Bad Herrenalb, 1998), Lecture Notes in Pure and Appl. Math. 215, Dekker (2001), 501-511.
      H. Kramers , Brownian motion in a field of force and the diffusion model of chemical reactions, Physica, 7 (1940) , 284-304.  doi: 10.1016/S0031-8914(40)90098-2.
      J.J. Lee , Small mass asymptotics of a charged particle in a variable magnetic field, Asymptotic Analysis, 86 (2014) , 99-121. 
      A. Millet  and  M. Sanz-Solé , A stochastic wave equation in two space dimension: Smoothness of the law, The Annals of Probability, 27 (1999) , 803-844.  doi: 10.1214/aop/1022677387.
      A. Millet  and  P. Morien , On a non-linear stochastic wave equation in the plane: Existence and uniqueness of the solution, The Annals of Applied Probability, 11 (2001) , 922-951.  doi: 10.1214/aoap/1015345353.
      M. Ondreját , Existence of global mild and strong solutions to stochastic hyperbolic evolution equations driven by a spatially homogeneous Wiener process, Journal of Evolution Equations, 4 (2004) , 169-191.  doi: 10.1007/s00028-003-0130-y.
      M. Ondreját , Existence of global martingale solutions to stochastic hyperbolic evolution equations driven by a spatially homogeneous Wiener process, Stochastics and Dynamics, 6 (2006) , 23-52.  doi: 10.1142/S0219493706001633.
      G. A. Pavliotis  and  A. Stuart , White noise limits for inertial particles in a random field, Multiscale Modeling and Simulation, 1 (2003) , 527-533.  doi: 10.1137/S1540345903421076.
      G. A. Pavliotis  and  A. Stuart , Periodic homogenization for hypoelliptic diffusions, Journal of Statistical Physics, 117 (2004) , 261-279.  doi: 10.1023/B:JOSS.0000044055.59822.20.
      A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.
      S. Peszat  and  J. Zabczyk , Nonlinear stochastic wave and heat equation, Probability Theory and related Fields, 116 (2000) , 421-443.  doi: 10.1007/s004400050257.
      S. Peszat , The Cauchy problem for a nonlinear stochastic wave equation in any dimension, Journal of Evolution Equations, 2 (2002) , 383-394.  doi: 10.1007/PL00013197.
      M. Smoluchowski, Drei vortage über diffusion brownsche molekularbewegung und koagulation von kolloidteilchen, Physik Zeitschrift, 17 (1916), 557-571 and 587-599.
  • 加载中
SHARE

Article Metrics

HTML views(263) PDF downloads(180) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return